I am a breast cancer patient who had a bi-lateral mastecomy with no positive lyph nodes. After testing in the mid range of Oncotype I decided to proceed with chemo. I finished 4 rounds of AC and had my first of 4 rounds of taxol. Was given benadryl and steriod before the infusion and had no complication at infusion. three days later start experiecing bad joint pains and abdonmial pain, which my doctor had told me to expect. Severe pain lasted for about 2 full days. Pains are now decreasing, however 6 days after the taxol I developed a rash and with some itching on my back and stomach. My physician told me that he has rarely seen patients with this type of drug reaction, but is sure that is what it is. He is concidering stopping the taxol and simply starting with the tomxifin (? spelling).
My question is if i could deal with the rash why can't I continue the taxol for the remaining 3 treatments? And shoudl the taxol be replaced with another drug to finish treatment? Since I had no positive lymph nodes should I just end the treatment right now? The cancer was only in 1 breast, I decided to be pro-active and remove both.
I was one of three patients in my oncologists office to EVER be allergic to Taxol, but my allergy was more pervasive. At the start of the Taxol I had breathing and heart issues. However, Abraxane is given to those of us fortunate enough to be allergic to Taxol. I say fortunate, because Abraxane has no pre-meds, and takes 30 minutes to administer. It's so much better than Taxol on the allergies.
Best of luck on your chemo. Tamoxifen is no sweet street either.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.